MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE,CF,8.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL ET TUBE,CF,8.0; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number V5-10116
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "there was also an issue with the cuff deflating or not staying full".The current status of the patient is "unknown" at this time.Additional information was requested, further information is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit v5-10116 et tube,cf,8.0 for investigation.The returned et tube was visually examined with and without magnification.Visual examination of the returned et tube revealed that the sample appeared used as there was biological material present on the device.A functional inspection was performed to attempt to inflate and deflate the balloon cuff on the returned et tube.A lab inventory syringe was filled with air and attached to the valve of the pilot balloon.Upon injection of air, both the pilot balloon and cuff immediately inflated.The syringe was then removed and the cuff and pilot balloon were inspected for leaks.No leaks were detected.The syringe was then reattached in order to deflate the balloons.Both the pilot balloon and balloon cuff were able to deflate.The et tube was submerged underwater and an attempt to inflate the balloon cuff was made in order to detect any leaks.Upon injection of air, no leaks were detected.No functional issues were found with the returned sample.The ifu for this product states, "the tracheal tube cuff should be slowly inflated with the minimum amount of air required to provide an effective tracheal seal.Do not inflate with a measured volume of air or by "feel" of pressure in the syringe since little resistance should be felt during inflation." "cuff volume and pressure should be monitored routinely to assure that an adequate tracheal seal is maintained and that the cuff has not become over-inflated." the ifu also states, "the tracheal tube cuff inflation system, including the valve, should be checked prior to intubation.If a malfunction is detected in any part of the inflation system, the tube should not be used." the reported complaint could not be confirmed based upon the sample received.The returned et tube was able to inflate and deflate with no difficulty.All et tubes are 100% inspected for both inflation and deflation at the time of manufacturing.No functional issues were found with the returned device.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ET TUBE,CF,8.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19069567
Report Number3003898360-2024-00375
Device Sequence Number17314230
Product Code BTR
UDI-Device Identifier04026704588763
UDI-Public04026704588763
Combination Product (Y/N)N
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberV5-10116
Device Lot NumberNONE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown